Electronic Communications in Probability

Weak convergence of the number of zero increments in the random walk with barrier

Alexander Marynych and Glib Verovkin

Full-text: Open access

Abstract

We continue the line of research of random walks with a barrier initiated by Iksanov and Möhle (2008). Assuming that the tail of the step of the underlying random walk has a power-like behavior at infinity with the exponent $-\alpha$, $\alpha\in.

Article information

Source
Electron. Commun. Probab., Volume 19 (2014), paper no. 74, 11 pp.

Dates
Accepted: 31 October 2014
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465316776

Digital Object Identifier
doi:10.1214/ECP.v19-3641

Mathematical Reviews number (MathSciNet)
MR3274520

Zentralblatt MATH identifier
1320.60110

Subjects
Primary: 60C05: Combinatorial probability
Secondary: 60G09: Exchangeability

Keywords
random walk with barrier recursion with random indices renewal process undershoot

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Marynych, Alexander; Verovkin, Glib. Weak convergence of the number of zero increments in the random walk with barrier. Electron. Commun. Probab. 19 (2014), paper no. 74, 11 pp. doi:10.1214/ECP.v19-3641. https://projecteuclid.org/euclid.ecp/1465316776


Export citation

References

  • Anderson, Kevin K.; Athreya, Krishna B. A renewal theorem in the infinite mean case. Ann. Probab. 15 (1987), no. 1, 388–393.
  • de Bruijn, N. G.; Erdös, P. On a recursion formula and on some Tauberian theorems. J. Research Nat. Bur. Standards 50, (1953). 161–164.
  • Dynkin, E. B. Some limit theorems for sums of independent random variables with infinite mathematical expectations. 1961 Select. Transl. Math. Statist. and Probability, Vol. 1 pp. 171–189 Inst. Math. Statist. and Amer. Math. Soc., Providence, R.I.
  • Feller, William. An introduction to probability theory and its applications. Vol. II. Second edition John Wiley & Sons, Inc., New York-London-Sydney 1971 xxiv+669 pp.
  • Garsia, Adriano; Lamperti, John. A discrete renewal theorem with infinite mean. Comment. Math. Helv. 37 1962/1963 221–234.
  • Gnedin, Alexander; Iksanov, Alexander; Marynych, Alexander. On $\Lambda$-coalescents with dust component. J. Appl. Probab. 48 (2011), no. 4, 1133–1151.
  • Gnedin, Alexander; Iksanov, Alexander; Marynych, Alexander; Möhle, Martin. On asymptotics of the beta coalescents. Adv. in Appl. Probab. 46 (2014), no. 2, 496–515.
  • Haas, Bénédicte; Miermont, Grégory. Self-similar scaling limits of non-increasing Markov chains. Bernoulli 17 (2011), no. 4, 1217–1247.
  • Iksanov, Alex; Möhle, Martin. On the number of jumps of random walks with a barrier. Adv. in Appl. Probab. 40 (2008), no. 1, 206–228.
  • Iksanov, Alex; Negadajlov, Pavlo. On the number of zero increments of random walks with a barrier. Fifth Colloquium on Mathematics and Computer Science, 243–250, Discrete Math. Theor. Comput. Sci. Proc., AI, Assoc. Discrete Math. Theor. Comput. Sci., Nancy, 2008.
  • Iksanov, Alexander; Marynych, Alexander; Meiners, Matthias. Limit theorems for renewal shot noise processes with eventually decreasing response functions. Stochastic Process. Appl. 124 (2014), no. 6, 2132–2170.
  • Nagaev, S. V. Renewal theorems in the case of attraction to the stable law with characteristic exponent smaller than unity. Ann. Math. Inform. 39 (2012), 173–191.
  • NegadaÄ­lov, Pavlo. Asymptotic results for the absorption times of random walks with a barrier. (Ukrainian) Teor. ĬmovÄ«r. Mat. Stat. No. 79 (2008), 114–124; translation in Theory Probab. Math. Statist. No. 79 (2009), 127–138
  • Williamson, J. A. Random walks and Riesz kernels. Pacific J. Math. 25 1968 393–415.
  • Zolotarev, Vladimir M. Modern theory of summation of random variables. Modern Probability and Statistics. VSP, Utrecht, 1997. x+412 pp. ISBN: 90-6764-270-3